Can Zopiclone cause anxiety?
Zopiclone is a prescription drug used to treat insomnia. It works by helping you relax and fall asleep more quickly, but it can also cause some unwanted side effects, including increased anxiety. If you're taking Zopiclone and experiencing heightened anxiety levels, it's essential to understand why this might be happening and what you can do about it.
How Does Zopiclone Work?
Zopiclone is a sedative-hypnotic medication that works by slowing down the activity of your brain and nervous system. It helps you relax so that you can easily fall asleep. Although Zopiclone is primarily prescribed to treat insomnia, it has also been known to produce other side effects. One of these side effects is heightened anxiety.
What causes anxiety from Zopiclone?
The exact cause of why Zopiclone may lead to increased levels of anxiety isn't completely understood. However, there are several theories as to why this could be happening. One theory suggests that when taken in high doses or for extended periods of time, Zopiclone can interfere with serotonin production in the brain, which could lead to an increase in anxiety levels. Another theory suggests that certain people may be predisposed to feeling anxious while taking Zopiclone due to their own personal sensitivity or medical history.
How Can You Manage Your Anxiety?
The first step in managing your anxiety is understanding where it's coming from and what factors may be contributing to it. If your doctor believes your anxiety is caused by taking Zopiclone, they may suggest lower doses or other medications for treatment instead. Additionally, implementing lifestyle changes such as regular exercise, eating healthy foods, and reducing stress may help reduce your overall anxiety levels as well.
Other Side Effects of Zopiclone
Other than anxiety, the most common side effects associated with taking Zopiclone include drowsiness, fatigue, and headaches. These are usually mild but can become more bothersome if taken in large doses or over long periods of time. Other common side effects include dizziness, dry mouth, nausea, and stomach discomfort. If these persist or become worse, contact your doctor immediately, as they could be signs of a more serious problem.
It's important to remember that everyone responds differently to medications such as Zopiclone, so if you think it's causing increased levels of anxiety, talk with your doctor immediately about alternative options or ways they can help manage the symptoms better. While no one wants to feel anxious or overwhelmed all the time, understanding the potential causes and taking steps towards managing them can help alleviate those feelings and get back on track with feeling more relaxed and rested again!